Alert archive / Ohio / River Flood Warnings in 2017

River Flood Warning 26, NWS Wilmington, OH

November 6, 2017Hocking County, Ohio

NWS Wilmington, OH issued this river flood warning at Nov 6, 2017, 6:26 AM EST for Hocking County, Ohio. It took effect at Nov 6, 2017, 9:18 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2017, 6:26 AM EST (11:26 UTC)
In effect from
Nov 6, 2017, 9:18 AM EST
Expired
Nov 7, 2017, 3:34 AM EST
In force
18 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

County Hocking County, OH

The radar

The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Hocking River at Enterprise (ENTO1). The gauge peaked at 12.66 ft at Nov 7, 2017, 12:00 AM EST.

actionminormoderate05101511/0611/0711/08
Action stage
9 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03157500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Nov 6, 4:43 AM EST, 1 hour 43 minutes earlier.

Area forecast discussion, Nov 6, 4:43 AM EST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
443 AM EST Mon Nov 6 2017

.SYNOPSIS...
A cold front will continue to work through the region this
morning. A disturbance will work across southern portions of the
region Monday night into Tuesday morning.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Cold front will continue to work through the region this
morning. Scattered showers and some drizzle will still be
possible this morning after the frontal passage. Winds also pick
up with the frontal passage with some wind gusts of 20 to 30
mph. Expect these wind gusts to be short lived and only for a
few hours after the frontal passage. Model soundings indicate
that drizzle should taper off later this morning, however plenty
of cloud cover will remain. With CAA temperatures today will
struggle to rise across the region.

Although some rain remains across the region, the heaviest and
most widespread rain has come to an end therefore the flash
flood watch was allowed to be cancelled. Some residual flooding
will remain across the region this morning.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Although dry conditions will start out the short term expect the
dry conditions to be short lived as isentropic lift increases
across southern portions of the region overnight. Increased
precipitation chances across southern portions of the area due
to this. There is no instability therefore do not have any
thunder mention in. Rain showers will begin to taper off Tuesday
morning into the afternoon hours as the best lift moves out of
the region. With continued cloud cover across the region on
Tuesday do not expect most locations to make it out of the 40s.
Winds will also be breezy on Tuesday with wind gusts around 20
to 30 mph.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
A weak positively tilted short wave will push across the area early
in the period, which could bring some additional light showers to
far southern counties Tuesday night. Thereafter, high pressure will
build in with dry and cool conditions. There will be a reenforcement
of the cooler air late in the week which will drop high to 10
degrees below normal. The high pressure system will move off to the
east over the weekend. 00Z models continue to have timing
differences with the next short wave tracking across the country.
Forecast leans towards the slower ECMWF which would hold off on
showers until Sunday.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
Thunderstorms will move out of the TAF sites overnight. Vsbys
will be reduced at times with this activity. Some residual
showers may linger into the early daytime hours. IFR to MVFR
cigs are expected for most of the TAF period, with improvement
to VFR at the end of the TAF period.

A brief period of gusty winds around 20 knots will be possible
later tonight and into the early daytime morning hours.

OUTLOOK...MVFR ceilings possible Monday night into Tuesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Novak
NEAR TERM...Novak
SHORT TERM...Novak
LONG TERM...
AVIATION...Novak
Hazardous weather outlook, Nov 6, 4:05 AM EST, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
405 AM EST Mon Nov 6 2017

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-071000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
405 AM EST Mon Nov 6 2017

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Nov 6, 1:47 AM EST, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Wilmington OH
147 AM EST MON NOV 6 2017

OHZ081-082-088-060715-
Pike OH-Scioto OH-Adams OH-
147 AM EST MON NOV 6 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ADAMS...
SOUTHWESTERN PIKE AND NORTHWESTERN SCIOTO COUNTIES UNTIL 215 AM
EST...

At 146 AM EST, radar indicated a strong thunderstorm near Peebles,
moving east at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...

Locations impacted include...
Waverly, Piketon, Peebles, Kincaid Springs, Lucasville, Rarden,
Ladd, Mount Joy, Bear Creek, Lake White, Smoky Corners and Idaho.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3889 8346 3905 8341 3906 8339 3910 8337
      3912 8294 3885 8294
TIME...MOT...LOC 0646Z 268DEG 19KT 3899 8337

Sites
Special weather statement, Nov 6, 1:48 AM EST, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
148 AM EST MON NOV 6 2017

OHZ073-082-060715-
Pike OH-Ross OH-
148 AM EST MON NOV 6 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PIKE AND
SOUTHWESTERN ROSS COUNTIES UNTIL 215 AM EST...

At 147 AM EST, radar indicated a strong thunderstorm over Bainbridge,
moving east at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...

Locations impacted include...
Chillicothe, Waverly, Bainbridge, Pike Lake, North Folk Village,
Summithill, Bourneville, Knockemstiff, Pike County Airport,
Massieville, Scioto Trail State Park and Buchanan.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3913 8336 3933 8328 3938 8293 3914 8292
TIME...MOT...LOC 0647Z 268DEG 19KT 3924 8326

Sites
Local storm report, Nov 6, 1:54 AM EST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
154 AM EST MON NOV 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     FLOOD            BLUE ASH                39.25N 84.38W
11/06/2017                   HAMILTON           OH   PUBLIC

            TWO FEET OF WATER IN APARTMENT ON FOX RUN DRIVE.

&&

MBP
Special weather statement, Nov 6, 2:07 AM EST, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
207 AM EST MON NOV 6 2017

INZ066-073-074-060745-
Franklin IN-Ripley IN-Dearborn IN-
207 AM EST MON NOV 6 2017

...A STRONG THUNDERSTORM WILL AFFECT WESTERN FRANKLIN...NORTHEASTERN
RIPLEY AND NORTH CENTRAL DEARBORN COUNTIES UNTIL 245 AM EST...

At 207 AM EST, radar indicated a strong thunderstorm near Batesville,
moving east at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...

Locations impacted include...
Batesville, Brookville, Oldenburg, Metamora, St. Leon, Peppertown,
Huntersville, Hamburg, Ballstown, Penntown, Saint Peter and
Interstate 74 at State Route 101.

This includes I-74 in Indiana between mile markers 145 and 159.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3927 8530 3937 8529 3949 8504 3930 8495
      3922 8533 3924 8534
TIME...MOT...LOC 0707Z 251DEG 36KT 3929 8531

Sites
Local storm report, Nov 6, 2:15 AM EST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
215 AM EST MON NOV 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     FLASH FLOOD      MASON                   39.36N 84.31W
11/06/2017                   WARREN             OH   LAW ENFORCEMENT

            FLASH FLOODING HAD CLOSED HAMILTON ROAD AND MASON
            MONTGOMERY ROAD, WITH HIGH WATER NEAR COLUMBIA AND IRWIN
            SIMPSON ROAD.

&&

JDR
Local storm report, Nov 6, 4:46 AM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
446 AM EST MON NOV 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     FLASH FLOOD      BLUE ASH                39.25N 84.38W
11/06/2017                   HAMILTON           OH   PUBLIC

            TWO FEET OF WATER IN APARTMENT ON FOX RUN DRIVE.

&&

JDR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 7:08 PM ESTFlash Flood WarningILNMiami, Montgomery, Preble3 hr
Nov 5, 7:16 PM ESTSevere Thunderstorm WarningILNFairfield, Licking44 min
Nov 5, 7:24 PM ESTFlash Flood WarningILNMiami, Montgomery3 hr
Nov 5, 7:26 PM ESTSpecial Weather StatementILNClark, Greene34 min
Nov 5, 7:34 PM ESTFlash Flood WarningILNClark3 hr
Nov 5, 7:40 PM ESTAreal Flood AdvisoryILNMontgomery, Preble3 hr
Nov 5, 7:54 PM ESTSpecial Weather StatementILNGreene36 min
Nov 5, 7:58 PM ESTAreal Flood AdvisoryILNGreene3 hr
Nov 5, 8:04 PM ESTSevere Thunderstorm WarningILNClinton, Greene, Warren26 min
Nov 5, 8:05 PM ESTSpecial Weather StatementILNButler25 min
Nov 5, 8:15 PM ESTAreal Flood AdvisoryILNButler, Clinton, Fayette, Greene, Warren3 hr
Nov 5, 8:30 PM ESTSpecial Weather StatementILNWarren30 min
Nov 5, 8:41 PM ESTAreal Flood AdvisoryILNBrown, Butler, Clermont, Clinton, Hamilton, Highland and 1 more3 hr
Nov 5, 8:44 PM ESTAreal Flood AdvisoryILNClark, Fairfield, Fayette, Hocking, Madison, Pickaway and 1 more3 hr
Nov 5, 9:22 PM ESTAreal Flood WarningILNDarke6 hr
Nov 5, 9:33 PM ESTAreal Flood WarningILNClark, Madison6 hr
Nov 5, 9:49 PM ESTAreal Flood WarningILNMiami, Montgomery, Preble6 hr
Nov 5, 10:08 PM ESTAreal Flood AdvisoryILNBrown, Highland, Hocking, Pike, Ross3 hr
Nov 5, 10:17 PM ESTAreal Flood WarningILNClark6 hr
Nov 5, 10:19 PM ESTAreal Flood WarningILNButler, Hamilton18 hr
Nov 5, 10:49 PM ESTFlash Flood WarningILNButler2 hr
Nov 5, 11:22 PM ESTAreal Flood AdvisoryILNDelaware, Fairfield, Franklin, Licking113 min
Nov 5, 11:39 PM ESTFlash Flood WarningILNHamilton4 hr
Nov 5, 11:44 PM ESTAreal Flood AdvisoryILNBrown, Clinton, Warren3 hr
Nov 5, 11:48 PM ESTAreal Flood AdvisoryILNFairfield, Hocking, Pickaway, Ross3 hr
Nov 6, 12:01 AM ESTSpecial Weather StatementILNClermont, Hamilton29 min
Nov 6, 12:24 AM ESTAreal Flood AdvisoryILNClermont, Warren3 hr
Nov 6, 12:34 AM ESTFlash Flood WarningILNClermont, Warren2 hr
Nov 6, 12:38 AM ESTSpecial Weather StatementILNClermont37 min
Nov 6, 12:43 AM ESTFlash Flood WarningILNBrown, Clinton, Highland3 hr
Nov 6, 12:55 AM ESTSpecial Weather StatementILNBrown35 min
Nov 6, 1:03 AM ESTTornado WarningILNBrown, Clinton, Highland7 min
Nov 6, 1:12 AM ESTFlash Flood WarningILNFayette, Madison, Pickaway, Ross3 hr
Nov 6, 1:14 AM ESTAreal Flood AdvisoryILNButler91 min
Nov 6, 1:15 AM ESTSpecial Weather StatementILNHighland, Ross30 min
Nov 6, 1:47 AM ESTSpecial Weather StatementILNPike28 min
Nov 6, 1:48 AM ESTSpecial Weather StatementILNRoss27 min
Nov 6, 2:20 AM ESTRiver Flood AdvisoryILNHamilton17 hr
Nov 6, 2:28 AM ESTAreal Flood AdvisoryILNAdams, Pike, Scioto3 hr
Nov 6, 2:49 AM ESTRiver Flood WarningILNClermont, Hamilton25 hr
Nov 6, 2:53 AM ESTAreal Flood AdvisoryILNFairfield, Hocking2 hr
Nov 6, 2:53 AM ESTRiver Flood WarningILNButler22 hr
Nov 6, 3:44 AM ESTAreal Flood AdvisoryILNRoss2 hr
Nov 6, 5:02 AM ESTRiver Flood WarningILNHamilton45 hr
Nov 6, 5:17 AM ESTRiver Flood WarningILNLicking7 hr
Nov 6, 5:20 AM ESTAreal Flood WarningILNGreene, Warren48 hr
Nov 6, 5:29 AM ESTAreal Flood AdvisoryILNHocking3 hr
Nov 6, 6:17 AM ESTRiver Flood WarningILNPickaway52 hr
Nov 6, 6:21 AM ESTRiver Flood WarningILNFranklin, Madison, Pickaway41 hr
Nov 6, 8:03 AM ESTRiver Flood WarningILNHamilton10 hr
Nov 6, 8:03 AM ESTRiver Flood WarningILNLicking14 hr
Nov 6, 8:27 AM ESTRiver Flood WarningILNClermont, Hamilton, Warren16 hr
Nov 6, 10:31 AM ESTRiver Flood WarningILNAdams9 hr
Nov 5, 11:37 PM ESTSpecial Weather StatementILNBoone23 min
Nov 6, 12:08 AM ESTSpecial Weather StatementILNCarroll, Owen37 min
Nov 6, 12:52 AM ESTSpecial Weather StatementILNOwen23 min
Nov 6, 3:05 AM ESTAreal Flood AdvisoryILNLewis, Mason2 hr
Nov 5, 7:05 PM ESTAreal Flood AdvisoryILNFayette, Union3 hr
Nov 5, 7:36 PM ESTSpecial Weather StatementILNFranklin24 min
Nov 5, 8:06 PM ESTAreal Flood AdvisoryILNFranklin3 hr
Nov 5, 8:42 PM ESTSpecial Weather StatementILNDearborn, Ripley33 min
Nov 5, 9:40 PM ESTAreal Flood WarningILNFayette6 hr
Nov 5, 10:55 PM ESTFlash Flood WarningILNDearborn, Ripley3 hr
Nov 5, 10:56 PM ESTRiver Flood WarningILNUnion, Wayne11 hr
Nov 5, 11:11 PM ESTSpecial Weather StatementILNRipley34 min
Nov 6, 1:52 AM ESTAreal Flood WarningILNRipley53 min
Nov 6, 2:07 AM ESTSpecial Weather StatementILNFranklin38 min

Nearby

River Flood Warnings in Ohio, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.